View Single Post
Old 05-19-2012, 01:06 PM   #3
katlin09 katlin09 is offline
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Side effects with Seroquel?

Unfortunately the increased appetite and weight gain are perfectly normal with Seroquel, people tend to gain quite a bit of weight with it. The nausea is also pretty common with these type of meds, if it's onset when you take the med, try taking it with a glass of milk, or with a meal. If the nausea is at other times of the day, try to keep some "absorbant, bulky" food in your stomach, nibble on dry cereal (rice chex, corn flakes, not sugary stuff) or crackers throughout the day, it can get better as time goes on and your system adjusts more to the drug.

Muscle spasms can be a serious side effect, it depends on what exactly you mean by spasms and where are you having them at? Muscle stiffness can be a sign of a serious Neuroleptic disorder and you need to let your Dr. know immediately. If the spasms are more like twitches in your facial area or limbs this could be Tardive Dyskinesia. Seroquel can cause TD, for most people once you stop the med the TD goes away, sometimes though once it's "activated" it doesn't stop. It would probably be a very good idea to contact your Dr. first thing Monday morning and let him know what's going on. This could be "nothing" but it could also be something serious that you don't want to mess around with.

If you just need a medication for sleep and not an underlying mental disorder you might try one of the typical hypnotic/sedative drugs for sleep....ambien, sonata, lunesta or there are herbals that work very well for alot of people..Melatonin, Valerian Root. And there are also several other low dose psych meds that Dr.'s commonly use for sleep issues...Trazadone, Klonipin.

I hope things improve for you soon.

Take care,

Kat

 
Reply With Quote